MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER
Model Number INNOVANCE D-DIMER
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that a physician misinterpreted an innovance d-dimer result of 0.93 mcg/ml with a reference range of 0.19 to 1.12 mcg/ml from the sysmex cs-2500 system as a result within the normal range, instead of above the cut-off for the exclusion of venous thromboembolism (vte).As a result, the physician(s) sent the patient home without further testing.After realizing the misinterpretation, the physician(s) re-evaluated the case and determined that the patient was not at risk of vte.This report is being filed in an abundance of caution.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event.The customer informed siemens that they updated their reference range to be 0.19 to - 0.49 mg/l to utilize the cut-off when assessing for venous thromboembolism (vte).Siemens evaluated the innovance d-dimer instructions for use (ifu) and sysmex automated blood coagulation analyzer cs-2500 reference guide and determined that the labeling regarding the cut-off value for the exclusion of vte using the innovance d-dimer is not misleading.The following sections demonstrates the assay was evaluated to validate the exclusion of dvt: "clinical performance of the innovance d-dimer assay to exclude dvt" in the innovance d-dimer ifu and "clinical performance" in the sysmex automated blood coagulation analyzer cs-2500 reference guide.Both document indicates patient specimens were tested with the innovance d-dimer assay and results were compared to a cut-off value of 0.50 mg/l (feu).A d-dimer result < 0.50 mg/l (feu) was considered negative and a d-dimer result >= 0.50 mg/l (feu) was considered positive.The cause of the event is use error and this report is being filed in an abundance of caution as there is no evidence of an instrument nor reagent malfunction.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
INNOVANCE D-DIMER
Common Device Name
INNOVANCE D-DIMER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM   D-35041
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key16460696
Report Number9610806-2023-00005
Device Sequence Number14051798
Product Code DAP
UDI-Device Identifier00842768022814
UDI-Public00842768022814
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K093626
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2023
Device Model NumberINNOVANCE D-DIMER
Device Catalogue Number10445981
Device Lot Number01105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2023
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale